Alert archive / Wisconsin / Frost Advisories in 2014

Frost Advisory 8, NWS Green Bay, WI

October 9, 20146 counties in Wisconsin

NWS Green Bay, WI issued this frost advisory at Oct 9, 2014, 3:48 AM CDT for 6 counties in Wisconsin. It took effect at Oct 10, 2014, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 9, 2014, 3:48 AM CDT (08:48 UTC)
In effect from
Oct 10, 2014, 1:00 AM CDT
Expired
Oct 10, 2014, 8:00 AM CDT
In force
7 hr
Issued by
NWS Green Bay, WI

Counties Brown County, WI, Calumet County, WI, Kewaunee County, WI, Manitowoc County, WI, Outagamie County, WI, Winnebago County, WI

The radar

The Green Bay radar (KGRB), 26 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.8 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2014-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2014-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1951 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

831 
WWUS73 KGRB 090848
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
348 AM CDT THU OCT 9 2014

...FROST EXPECTED OVER EAST CENTRAL WISCONSIN LATE TONIGHT...

.CANADIAN HIGH PRESSURE WILL BRING LIGHT WINDS AND CLEAR SKIES TO
THE REGION TONIGHT. THIS WILL ALLOW FROST TO FORM OVER EAST CENTRAL
WISCONSIN.

WIZ038>040-048>050-091700-
/O.NEW.KGRB.FR.Y.0008.141010T0600Z-141010T1300Z/
OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...APPLETON...GREEN BAY...ALGOMA...
OSHKOSH...CHILTON...TWO RIVERS
348 AM CDT THU OCT 9 2014

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. 

* TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 30S AWAY FROM
  LAKE MICHIGAN.

* AREAS OF FROST WILL DEVELOP LATE TONIGHT...AND MAY DAMAGE OR
  KILL UNPROTECTED VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
TSK
4 follow-up statements
195 
WWUS73 KGRB 091628
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1128 AM CDT THU OCT 9 2014

...FROST EXPECTED OVER EAST CENTRAL WISCONSIN LATE TONIGHT...

.CANADIAN HIGH PRESSURE WILL BRING LIGHT WINDS AND CLEAR SKIES TO
THE REGION TONIGHT. THIS WILL ALLOW FROST TO FORM OVER EAST
CENTRAL WISCONSIN.

WIZ038>040-048>050-100000-
/O.CON.KGRB.FR.Y.0008.141010T0600Z-141010T1300Z/
OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...APPLETON...GREEN BAY...ALGOMA...
OSHKOSH...CHILTON...TWO RIVERS
1128 AM CDT THU OCT 9 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
FRIDAY...

* TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 30S AWAY FROM
  LAKE MICHIGAN BETWEEN 1 AM AND 8 AM FRIDAY MORNING.

* AREAS OF FROST WILL DEVELOP AND MAY DAMAGE OR KILL UNPROTECTED
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

AK
176 
WWUS73 KGRB 091951
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
251 PM CDT THU OCT 9 2014

...FROST EXPECTED OVER EAST CENTRAL WISCONSIN LATE TONIGHT...

.CANADIAN HIGH PRESSURE WILL BRING LIGHT WINDS AND CLEAR SKIES TO
THE REGION TONIGHT. THIS WILL ALLOW AREAS OF FROST TO FORM OVER
EAST CENTRAL WISCONSIN.

WIZ038>040-048>050-100400-
/O.CON.KGRB.FR.Y.0008.141010T0600Z-141010T1300Z/
OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...APPLETON...GREEN BAY...ALGOMA...
OSHKOSH...CHILTON...TWO RIVERS
251 PM CDT THU OCT 9 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
FRIDAY...

* TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 30S AWAY FROM 
  LAKE MICHIGAN BETWEEN 1 AM AND 8 AM FRIDAY MORNING. 

* AREAS OF FROST WILL DEVELOP AND MAY DAMAGE OR KILL UNPROTECTED 
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

AK
248 
WWUS73 KGRB 100337
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1037 PM CDT THU OCT 9 2014

...FROST EXPECTED OVER EAST CENTRAL WISCONSIN LATE TONIGHT...

.CANADIAN HIGH PRESSURE WILL BRING LIGHT WINDS AND CLEAR SKIES TO
THE REGION TONIGHT. THIS WILL ALLOW AREAS OF FROST TO FORM OVER
EAST CENTRAL WISCONSIN.

WIZ038>040-048>050-101200-
/O.CON.KGRB.FR.Y.0008.141010T0600Z-141010T1300Z/
OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...APPLETON...GREEN BAY...ALGOMA...
OSHKOSH...CHILTON...TWO RIVERS
1037 PM CDT THU OCT 9 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT FRIDAY...

* TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 30S AWAY FROM 
  LAKE MICHIGAN BETWEEN 1 AM AND 8 AM FRIDAY MORNING. 

* AREAS OF FROST WILL DEVELOP AND MAY DAMAGE OR KILL UNPROTECTED 
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
767 
WWUS73 KGRB 100855
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
355 AM CDT FRI OCT 10 2014

...FROST WILL CONTINUE OVER EAST CENTRAL WISCONSIN EARLY THIS
MORNING...

.CANADIAN HIGH PRESSURE WILL BRING LIGHT WINDS AND CLEAR SKIES TO
THE REGION THIS MORNING...LEADING TO FROSTY CONDITIONS OVER EAST
CENTRAL WISCONSIN.

WIZ038>040-048>050-101300-
/O.CON.KGRB.FR.Y.0008.000000T0000Z-141010T1300Z/
OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...APPLETON...GREEN BAY...ALGOMA...
OSHKOSH...CHILTON...TWO RIVERS
355 AM CDT FRI OCT 10 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURES WILL BE IN THE LOWER TO MIDDLE 30S AWAY FROM LAKE
  MICHIGAN.

* AREAS OF FROST WILL OCCUR...AND MAY DAMAGE OR KILL UNPROTECTED
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
TSK

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Oct 9, 3:46 AM CDT, 2 minutes earlier.

Area forecast discussion, Oct 9, 3:46 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
346 AM CDT THU OCT 9 2014

FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND FRIDAY
ISSUED AT 345 AM CDT THU OCT 9 2014

FROST POTENTIAL FOR TONIGHT IS THE MAIN FCST CONCERN.

WNW FLOW ALOFT WILL REMAIN OVER THE THE WESTERN GREAT LAKES REGION
THROUGH THE PERIOD...AS CANADIAN HIGH PRESSURE EDGES SE INTO
WISCONSIN. THIS WILL RESULT IN CONTINUED DRY WEATHER FOR GRB CWA.
COLD NW FLOW OFF LAKE SUPERIOR...PLUS A COUPLE S/W TROFS BRUSHING
THROUGH NORTHERN WI...WILL BRING SOME LAKE ENHANCED STRATOCUMULUS
TO THE FAR NORTH AT TIMES.

BLO NORMAL TEMPERATURES ARE EXPECTED OVER THE NEXT COUPLE DAYS...
WITH HIGHS GENERALLY IN THE MID 40S TO MID 50S RANGE. LIGHT WINDS
AND MOSTLY CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP INTO THE
UPPER 20S TO MIDDLE 30S TONIGHT. FROST/FREEZE HEADLINES ARE STILL
BEING ISSUED FOR THE FOX VALLEY AND LAKESHORE COUNTIES...AND FROST
POTENTIAL LOOKS GOOD FOR ALL BUT DOOR COUNTY. WILL ISSUE A FROST
ADVISORY FOR OUTAGAMIE...BROWN...KEWAUNEE...WINNEBAGO...CALUMET...
AND MANITOWOC COUNTIES OVERNIGHT INTO EARLY FRIDAY MORNING.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY
ISSUED AT 345 AM CDT THU OCT 9 2014

TIMING OF THE NEXT PRECIPITATION EVENT IS THE MAIN CONCERN FOR THIS
PART OF THE FORECAST.

FRIDAY NIGHT SHOULD BE DRY AS A MID LEVEL TROUGH PASSES EAST OF
WISCONSIN AND SURFACE HIGH PRESSURE MOVES INTO THE STATE. MOSTLY
CLEAR SKIES AND VERY LIGHT OR CALM WINDS SHOULD ALLOW TEMPERATURES
TO FALL BELOW FREEZING ACROSS MUCH OF THE AREA...EXCEPT NEAR LAKE
MICHIGAN AND THE BAY. THE HIGH WILL BEGIN TO DRIFT EAST OF
WISCONSIN ON SATURDAY AS A LOW AMPLITUDE MID LEVEL RIDGE REACHES
THE STATE. THIS SHOULD ALLOW FOR PLENTY OF SUNSHINE BUT HIGHS WILL
REMAIN BELOW NORMAL. LOWS ON SATURDAY NIGHT ARE EXPECTED TO BE
WARMER THAN FRIDAY NIGHT AS WINDS INCREASE FROM THE SOUTH IN
RETURN FLOW BEHIND THE DEPARTING SURFACE HIGH.

THE 00Z GFS AND 00Z ECMWF ARE SIMILAR IN TIMING OF THE ARRIVAL OF
SHOWERS ON SUNDAY NIGHT AHEAD OF A MID LEVEL TROUGH...THOUGH SURFACE
FEATURES DIFFER...WITH THE EC SHOWING A STRONGER AND FASTER
SURFACE LOW APPROACHING MICHIGAN FROM THE SOUTHERN PLAINS ON
SUNDAY NIGHT AND MONDAY. THE EC KEEPS QPF IN THE FORECAST AREA
LONGER THAN THE GFS..BUT SHOWERS SHOULD EXIT THE AREA BY TUESDAY
NIGHT AS THE MID LEVEL TROUGH PUSHES EAST OF WISCONSIN AND SURFACE
HIGH PRESSURE BEGINS TO BUILD INTO THE REGION.
&&

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 1237 AM CDT THU OCT 9 2014

QUIET WEATHER IS EXPECTED THROUGH THE TAF PERIOD ACROSS CENTRAL
AND NORTHEAST WISCONSIN. NW FLOW OFF LAKE SUPERIOR MAY RESULT IN
BKN CIGS OVER NC WI ON THURSDAY...OTHERWISE SKIES SHOULD BE CLEAR
TO PARTLY CLOUDY.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 1 AM TO 8 AM CDT FRIDAY FOR WIZ038>040-
048>050.
&&

SHORT TERM.....KIECKBUSCH
LONG TERM......MG
AVIATION.......KIECKBUSCH
Hazardous weather outlook, Oct 9, 3:36 AM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
336 AM CDT THU OCT 9 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-100845-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
336 AM CDT THU OCT 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

WITH LOW TEMPERATURES EXPECTED TO FALL INTO THE LOWER TO MIDDLE
30S ACROSS EAST CENTRAL WISCONSIN LATE TONIGHT...FROST IS LIKELY.
A FROST ADVISORY HAS BEEN ISSUED FOR EAST CENTRAL WISCONSIN LATE
TONIGHT INTO EARLY FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FROST IS EXPECTED OVER THE FOX VALLEY AND LAKESHORE AREAS AGAIN ON
FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-100845-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
336 AM CDT THU OCT 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

GUSTY WEST TO NORTHWEST WINDS WILL PERSIST ACROSS THE NORTHERN
PORTION OF THE MARINE FORECAST AREA THIS MORNING. A SMALL CRAFT
ADVISORY IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

TSK/MG

Nearby

Frost Advisories in Wisconsin, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.